Alert archive / California / Small Craft Advisories in 2026

Small Craft Advisory 2, NWS Eureka, CA

January 5, 2026

NWS Eureka, CA issued this small craft advisory at Jan 5, 2026, 2:56 AM PST. It took effect at Jan 5, 2026, 3:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2026, 2:56 AM PST (10:56 UTC)
In effect from
Jan 5, 2026, 3:00 PM PST
Expired
Jan 6, 2026, 12:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

059 
WHUS76 KEKA 051056
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
256 AM PST Mon Jan 5 2026

PZZ475-051900-
/O.CAN.KEKA.SC.Y.0001.000000T0000Z-260105T1100Z/
/O.NEW.KEKA.SC.Y.0002.260105T2300Z-260106T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
256 AM PST Mon Jan 5 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-051900-
/O.NEW.KEKA.SC.Y.0002.260105T2300Z-260106T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
256 AM PST Mon Jan 5 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM this afternoon to midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-455-051400-
/O.EXT.KEKA.SC.Y.0001.000000T0000Z-260105T1400Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
256 AM PST Mon Jan 5 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Cape 
  Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM PST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
380 
WHUS76 KEKA 051834
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1034 AM PST Mon Jan 5 2026

PZZ470-475-060245-
/O.CON.KEKA.SC.Y.0002.260105T2300Z-260106T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1034 AM PST Mon Jan 5 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PST TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
694 
WHUS76 KEKA 052220
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
220 PM PST Mon Jan 5 2026

PZZ470-475-060630-
/O.CON.KEKA.SC.Y.0002.260105T2300Z-260106T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
220 PM PST Mon Jan 5 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
418 
WHUS76 KEKA 060452
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
852 PM PST Mon Jan 5 2026

PZZ470-061300-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-260106T0800Z/
/O.NEW.KEKA.SE.A.0002.260108T0300Z-260108T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
852 PM PST Mon Jan 5 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 10 to 20 kt
  with gusts up to 25 kt and seas 7 to 9 feet. For the Hazardous
  Seas Watch, very large and hazardous seas 18 to 20 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until midnight PST 
  tonight. For the Hazardous Seas Watch, from Wednesday evening 
  through Thursday afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ475-061300-
/O.CON.KEKA.SC.Y.0002.000000T0000Z-260106T0800Z/
/O.NEW.KEKA.SE.A.0002.260108T0700Z-260108T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
852 PM PST Mon Jan 5 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, northeast winds 10 to 20 kt
  with gusts up to 30 kt and seas 8 to 10 feet. For the Hazardous
  Seas Watch, very large seas around 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until midnight PST 
  tonight. For the Hazardous Seas Watch, from Wednesday evening 
  through Thursday afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ450-061300-
/O.NEW.KEKA.SE.A.0002.260108T0300Z-260108T2300Z/
Pt St George to Cape Mendocino out 10 nm-
852 PM PST Mon Jan 5 2026

...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...Very steep and hazardous seas 14 to 18 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From Wednesday evening through Thursday afternoon.

* IMPACTS...A large and long period wave will create very large
  breaking waves at the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ455-061300-
/O.NEW.KEKA.SE.A.0002.260108T0700Z-260108T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
852 PM PST Mon Jan 5 2026

...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...Very steep and hazardous seas 14 to 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From Wednesday evening through Thursday afternoon.

* IMPACTS...A large and long period wave will create very large
  breaking waves at the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$
843 
WHUS76 KEKA 060823
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1223 AM PST Tue Jan 6 2026

PZZ470-061630-
/O.EXP.KEKA.SC.Y.0002.000000T0000Z-260106T0800Z/
/O.CON.KEKA.SE.A.0002.260108T0300Z-260108T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1223 AM PST Tue Jan 6 2026

...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Very large and hazardous seas 18 to 20 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until midnight PST 
  tonight. For the Hazardous Seas Watch, from Wednesday evening 
  through Thursday afternoon.

* IMPACTS...Very large and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ475-061630-
/O.EXP.KEKA.SC.Y.0002.000000T0000Z-260106T0800Z/
/O.CON.KEKA.SE.A.0002.260108T0700Z-260108T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1223 AM PST Tue Jan 6 2026

...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Very large and hazardous seas around 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until midnight PST 
  tonight. For the Hazardous Seas Watch, from Wednesday evening 
  through Thursday afternoon.

* IMPACTS...Very large and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ450-061630-
/O.CON.KEKA.SE.A.0002.260108T0300Z-260108T2300Z/
Pt St George to Cape Mendocino out 10 nm-
1223 AM PST Tue Jan 6 2026

...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

* WHAT...Very large and hazardous seas 14 to 18 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From Wednesday evening through Thursday afternoon.

* IMPACTS...A large and long period wave will create very large 
  breaking waves at the coast.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ455-061630-
/O.CON.KEKA.SE.A.0002.260108T0700Z-260108T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
1223 AM PST Tue Jan 6 2026

...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

* WHAT...Very steep and hazardous seas 14 to 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From Wednesday evening through Thursday afternoon.

* IMPACTS...A large and long period wave will create very large 
  breaking waves at the coast.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 12:13 AM PST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 5, 12:13 AM PST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1213 AM PST Mon Jan 5 2026

.SYNOPSIS...Rain continues bringing the threat for both small stream
and river flooding. Coastal flooding continues for Humboldt Bay
today. A break in precipitation arrives Tuesday, with light rain and
mountain snow returning Tuesday night and Wednesday.

&&

.DISCUSSION...A deep upper low has dug southward, returning rain
showers to the area. Cold air aloft and steep lapse rates will
produce greater instability. These will lead to isolated
thunderstorms, primarily for the coastal waters and coastal areas,
with locally heavy downpours and gusty winds up to 40 mph. Isolated
waterspouts are possible over the coastal waters. The plume of
moisture moves southward through the day and is focused primarily on
Mendocino and Lake Counties by the afternoon. HREF is showing high
probabilities for rain rates of over 0.3"/hr from Cape Mendocino and
southward from this morning to early this afternoon. Total rain
amounts of 1.5.3.0 inches are expected from Cape Mendocino and
southward, while 1-2 inches are forecast for Humboldt, Del Norte,
and northern Trinity Counties. Southerly winds will be breezy,
especially in Mendocino and Lake Counties, with gusts up to 25 to 35
mph. Locally higher winds are possible on coastal headlands, exposed
ridges, and within stronger showers and thunderstorms.

Snow levels are around 3,500 to 4,000 ft early this morning in
Trinity County. A Winter Storm Warning remains in effect above 5,000
ft until 4 PM Monday, but some minor snow accumulations or a wintery
mix is possible down to the highest passes of Highway 36.

This system moves out of the area tonight into Tuesday, bringing us
a much needed break in the precipitation. A few lingering showers
are still possible across the area Tuesday morning, gradually
trending down south of Cape Mendocino. An additional pulse of
moisture moves in Tuesday afternoon and evening into Wednesday to
our north, which will bring largely light to locally moderate rain
to Humboldt and Del Norte. Snow levels start around 4,000 ft and
lower down to around 3,000 ft by Wednesday evening. While
precipitation amounts are light, some light accumulations of snow
are possible on the highest passes of Highways 3, 36, and 299.
Northwest winds may be breezy behind the frontal passage, with gusts
of 20-30 mph possible. Locally higher gusts over channeled terrain
and exposed ridges are likely.

Showers begin to taper off by Thursday morning as high pressure
finally builds in. Ample moisture from recent rains may lead to fog
and stratus for many of the interior valleys, but a cool and dry
airmass building in is likely to bring chilly temperatures. NBM is
continuing to show higher probabilities of freezing temperatures for
much of the area, even coastal areas. Confidence remains low as
moist conditions from recent rains are likely to nudge temperatures
upward. JB

&&

.AVIATION...A line of showers continues to move inland and is
expected to stall out this morning. It looks like it will stall just
east of Crescent City and Arcata, although it will likely stay
closer to Arcata and there may be a few lingering showers nearby
through the day. This is expected to impact ukiah through much of
the day bringing MVFR to possibly IFR conditions. Offshore flow is
expected to set up this evening and will likely keep the coastal
areas clear. Once the showers end KUKI may see a return of low
clouds. MKK

&&

.MARINE...This morning an area of low pressure is approaching the
Mendocino coast. The HRRR model shows it tracking slightly farther
north than before and bringing some stronger winds to the southern
waters. There could be some gale force gusts near Pt Arena. These
are expected to end by midday. The waves are a combination of a 6 to
8 foot swell at 12 seconds and diminishing wind driven waves.

Monday afternoon and overnight high pressure starts to build in and
northerly winds start to build into the area.  Tuesday night and
Wednesday winds are expected to diminish briefly as a little system
moves by the area. Northerly winds are expected to return on
Thursday and diminish late in the week.

Wednesday a larger swell is now expected to start building into the
area. Initially it is expected to be around 20 seconds at around 6
to 10 feet. This is expected to build to around 14 to 16 feet at 16
seconds on Thursday. MKK

&&

.HYDROLOGY...Despite a break in the precipitation, a return of
rain to the area will keep rivers and streams elevated. Flooding
of small streams, creeks, and poor drainage areas remains a threat
through the day today. Precipitation focused largely on Mendocino
and Lake counties could support more significant impacts in those
areas. The most recent forecast from the RFC shows the Russian
River at Hopland reaching flood stage this afternoon, while the
Navarro River at Navarro peaks just below flood stage. This may
lead to impacts to Highways 175 and 128 should these rivers rises
as modeled. The Garcia River near Point Arena also could rise high
enough to impact Highway 1, and creeks and streams in Lake
County, including Putah Creek and Scotts Creek, are forecast to
have sharp rises and approach or exceed monitor stage.

Elsewhere, the Eel River at Fernbridge and the Mad River at Arcata
are within Monitor stage and are forecast to remain in monitor
stage. It is unlikely for these rivers to reach flood stage. Both
rivers are also forecast to peak tonight before starting to recede.
JB

&&

.COASTAL FLOODING...A Coastal Flood Advisory is in effect for
Monday for Humboldt Bay. High tides are forecast to be at 8.04 feet
at the North Spit tide gauge at around 12:28 PM local time. High
tides combined with surge and tidal anomaly will result in water
levels between 9.3 to 9.5 feet MLLW (Mean Lower Low Water).
Minor coastal flooding around Humboldt Bay, including King Salmon
and Jackson Ranch Road in the Arcata Bottoms, will be likely between
10 AM and 2 PM. /ZVS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch through this afternoon for CAZ101-102.

     Flood Watch through this evening for CAZ103>106-108>115.

     Coastal Flood Advisory from 10 AM this morning to 2 PM PST
     this afternoon for CAZ103.

     Winter Storm Warning until 4 PM PST this afternoon for
     CAZ107.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST early this morning for
     PZZ450-455-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Jan 4, 10:58 PM PST, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1058 PM PST Sun Jan 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Rain             2 WNW Ruth              40.29N 123.44W
01/04/2026  M2.00 Inch       Trinity            CA   Trained Spotter

            Rainfall total for the past 24 hours.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 5:23 PM PSTRiver Flood WatchEKAMendocino19 hr
Jan 4, 7:51 PM PSTSpecial Weather StatementEKAHumboldt24 min
Jan 4, 11:44 PM PSTSpecial Marine WarningEKA31 min
Jan 4, 11:45 PM PSTSpecial Marine WarningEKA30 min
Jan 4, 11:58 PM PSTSpecial Marine WarningEKA32 min
Jan 5, 12:10 AM PSTSpecial Marine WarningEKA35 min
Jan 5, 12:24 AM PSTSpecial Marine WarningEKA36 min
Jan 5, 12:47 AM PSTRiver Flood WatchEKAMendocino11 hr
Jan 5, 1:12 AM PSTSpecial Marine WarningEKA33 min
Jan 5, 8:18 AM PSTWinter Weather AdvisoryEKADel Norte, Trinity5 hr
Jan 5, 11:33 AM PSTCoastal Flood WarningEKAHumboldt2 hr
Jan 5, 12:16 PM PSTRiver Flood WarningEKAMendocino14 hr
Jan 5, 12:22 PM PSTRiver Flood WarningEKAMendocino23 hr
Jan 5, 2:23 PM PSTAreal Flood AdvisoryEKALake9 hr

Nearby

Small Craft Advisories in California, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.